Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 9, 2004, 7:16 PM EDT for Muskingum County, Ohio. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2004, 7:16 PM EDT (23:16 UTC)
- Expired
- Jun 9, 2004, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Counties, with a storm outline in the text
County Muskingum County, OH
The radar
The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 688 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1054 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:32 PM EDT, 44 minutes earlier.
Area forecast discussion, Jun 9, 6:32 PM EDT, 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 630 PM EDT WED JUN 9 2004 UPDATE ISSUED FOR NEW SEVERE THUNDERSTORM WATCH ACRS THE NRN ZONES. TSTMS APPEAR TO BE DIURNALLY DRIVEN...BUT CDFNT CONTS TO SAG SWD. MAIN PROBLEM OVRNGT LKS TO BE HEAVY RAINFALL SO WL CONT TO MONITOR CLOSELY. && .PREVIOUS DISCUSSION... COLD FRONT SAGGING SLOWLY SOUTH ACROSS THE GREAT LAKES WILL FOCUS SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT...INITIALLY IN THE NORTHERN ZONES AND MOVING SOUTH BY DAYBREAK. THE FRONT WILL BECOME STATIONARY ACROSS WEST VIRGINIA ON THURSDAY NIGHT AND START MOVING BACK NORTH AS A WARM FRONT ON SATURDAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL PERSIST ALONG THE FRONTAL ZONE INTO THE WEEKEND. && .PBZ WATCHES/WARNINGS/ADVISORIES... PA...NONE. OH...NONE. WV...NONE. MD...NONE. && 15
Hazardous weather outlook, Jun 9, 1:15 PM EDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 115 PM EDT WED JUN 9 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-102216- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 115 PM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA..AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AND PORTIONS OF EAST CENTRAL OHIO. DAMAGING WIND GUSTS AND LARGE HAIL ARE THE MAIN SEVERE THREATS ALTHOUGH LOCALIZED HEAVY RAINS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT.
In the hours before
Special weather statement, Jun 9, 1:26 PM EDT, 5 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 126 PM EDT WED JUN 9 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-092124- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 126 PM EDT WED JUN 9 2004 ...SEVERE WEATHER OUTLOOK... SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY TONIGHT MAINLY IN THE NORTHERN HALF OF WESTERN PENNSYLVANIA AS WELL AS PARTS OF EAST CENTRAL OHIO. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WIND AND LARGE HAIL ALTHOUGH LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS AS WELL AS OTHER OFFICIAL MEDIA OUTLETS FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 9, 4:53 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 453 PM EDT WED JUN 9 2004 OHZ040-041-PAZ007>009-013-092216- CARROLL OH-COLUMBIANA OH-FOREST PA-LAWRENCE PA-MERCER PA-VENANGO PA- 453 PM EDT WED JUN 9 2004 ...THUNDERSTORMS SCATTERED ACROSS YOUR AREA... NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED A FEW THUNDERSTORMS MOVING ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THE STORMS WERE MOVING TOWARD THE EAST AT 20 MILES AN HOUR. WIND GUSTS TO 40 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING. BRIEF HEAVY DOWNPOURS COULD CAUSE WATER TO POND ON ROADS. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. NEVER TAKE COVER UNDER A TREE. KEEP ALERT FOR UPDATES OR POSSIBLE WARNINGS. REHAK
Special weather statement, Jun 9, 5:54 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 554 PM EDT WED JUN 9 2004 OHZ039>041-048-PAZ007>009-013>016-020-022-023-WVZ001-100200- ARMSTRONG PA-BEAVER PA-BUTLER PA-CARROLL OH-CLARION PA-COLUMBIANA OH- COSHOCTON OH-FOREST PA-HANCOCK WV-INDIANA PA-JEFFERSON PA- LAWRENCE PA-MERCER PA-TUSCARAWAS OH-VENANGO PA- 554 PM EDT WED JUN 9 2004 SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 1000 PM EDT WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES... IN PENNSYLVANIA... ARMSTRONG BEAVER BUTLER CLARION FOREST INDIANA JEFFERSON LAWRENCE MERCER VENANGO. IN WEST VIRGINIA... HANCOCK. IN OHIO... CARROLL COLUMBIANA COSHOCTON TUSCARAWAS. <<< CALL TO ACTION >>> REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. HEAVY RAIN FLOODS ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. FREQUENT LIGHTNING IS POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
Local storm report, Jun 9, 6:33 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT WED JUN 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 3 N ROUSEVILLE 41.51N 79.69W
06/09/2004 VENANGO PA FIRE DEPT/RESCUE
TREES DOWN BETWEEN RT8...RT428 AND RT417.
&&Special weather statement, Jun 9, 7:10 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 710 PM EDT WED JUN 9 2004 OHZ048-057-100036- COSHOCTON OH-MUSKINGUM OH- 710 PM EDT WED JUN 9 2004 ...STRONG THUNDERSTORMS APPROACHING FROM THE WEST... NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED STRONG THUNDERSTORMS APPROACHING COSHOCTON AND MUSKINGUM COUNTIES FROM THE WEST. THESE STORMS SHOULD AFFECT THESE TWO COUNTIES BETWEEN 7:15 AND 8:30 PM AS THEY MOVE TOWARD THE EAST AT 20 MILES AN HOUR. WIND GUSTS TO 50 MILES AN HOUR ARE POSSIBLE, ALONG WITH FREQUENT LIGHTNING. WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR UPDATES OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 5:56 PM EDT | Severe Thunderstorm Warning | PBZ | Venango | 64 min |
| Jun 9, 6:07 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 53 min |
| Jun 9, 6:10 PM EDT | Severe Thunderstorm Warning | PBZ | Forest | 50 min |
| Jun 9, 6:28 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 62 min |
| Jun 9, 7:13 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 62 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.